Alert archive / Florida / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 113, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at May 30, 2025, 4:50 PM EDT for Gadsden County, Leon County, Liberty County, Florida. It was in force for 38 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 30, 2025, 4:50 PM EDT (20:50 UTC)
- Expired
- May 30, 2025, 5:28 PM EDT
- In force
- 38 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Gadsden County, FL, Leon County, FL, Liberty County, FL
The radar
The Tallahassee radar (KTLH), 1 km from the middle of the area, began a volume at 20:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 30, 4:56 PM EDT | TSTM WND GST 43 | Florida State Universit, FL | measured at NWS Tallahassee. |
| May 30, 4:57 PM EDT | TSTM WND GST 44 | Doak Campbell Stadium, FL | measured at FSU Weatherstem. |
| May 30, 5:00 PM EDT | TSTM WND GST 45 | Florida A And M, FL | Mesonet station 1463W Florida A&m University. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 8.8 hours before the alert went out and 252 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 19 J/kg
- Mixed-layer CIN
- -153 J/kg
- Mixed-layer LCL
- 893 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 98 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
330
WUUS52 KTAE 302050
SVRTAE
FLC039-073-077-302145-
/O.NEW.KTAE.SV.W.0113.250530T2050Z-250530T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tallahassee FL
450 PM EDT Fri May 30 2025
The National Weather Service in Tallahassee has issued a
* Severe Thunderstorm Warning for...
Southeastern Gadsden County in Big Bend Florida...
East central Liberty County in Big Bend Florida...
Leon County in Big Bend Florida...
* Until 545 PM EDT.
* At 450 PM EDT, a severe thunderstorm was located over Tallahassee
State College, moving east at 20 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Tallahassee, Woodville, Tallahassee State College, Florida State
University, Midway, Florida A and M, Doak Campbell Stadium, Lake
Bradford, Leon Sinks, Gaither Community Center, Tallahassee
Memorial Hosp, Walker Ford Community Center, South City, Eight Mile
Pond, Griffin Heights, Bloxham, Tallahassee Regional A/P, Governors
Square Mall, Natural Bridge, and Midtown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Tallahassee.
&&
LAT...LON 3027 8424 3030 8425 3029 8481 3040 8480
3054 8458 3056 8438 3050 8404 3046 8404
3044 8407 3027 8408
TIME...MOT...LOC 2050Z 286DEG 16KT 3046 8436
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
42-DVD3 follow-up statements
782
WWUS52 KTAE 302103
SVSTAE
Severe Weather Statement
National Weather Service Tallahassee FL
503 PM EDT Fri May 30 2025
FLC039-077-302113-
/O.CAN.KTAE.SV.W.0113.000000T0000Z-250530T2145Z/
Gadsden FL-Liberty FL-
503 PM EDT Fri May 30 2025
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN GADSDEN AND EAST
CENTRAL LIBERTY COUNTIES IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
&&
LAT...LON 3027 8424 3030 8425 3030 8460 3044 8454
3046 8449 3046 8446 3047 8441 3053 8439
3050 8404 3046 8404 3044 8407 3027 8408
TIME...MOT...LOC 2103Z 284DEG 17KT 3044 8428
$$
FLC073-302145-
/O.CON.KTAE.SV.W.0113.000000T0000Z-250530T2145Z/
Leon FL-
503 PM EDT Fri May 30 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR SOUTHERN LEON COUNTY...
At 503 PM EDT, a severe thunderstorm was located near Florida State
University, moving east at 20 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Tallahassee, Woodville, Tallahassee State College, Florida State
University, Florida A and M, Doak Campbell Stadium, Lake Bradford,
Leon Sinks, Gaither Community Center, Tallahassee Memorial Hosp,
Walker Ford Community Center, South City, Eight Mile Pond, Griffin
Heights, Tallahassee Regional A/P, Governors Square Mall, Natural
Bridge, Midtown, Apalachee Ridge Estates, and Levy Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Tallahassee.
&&
LAT...LON 3027 8424 3030 8425 3030 8460 3044 8454
3046 8449 3046 8446 3047 8441 3053 8439
3050 8404 3046 8404 3044 8407 3027 8408
TIME...MOT...LOC 2103Z 284DEG 17KT 3044 8428
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
42-DVD091
WWUS52 KTAE 302113
SVSTAE
Severe Weather Statement
National Weather Service Tallahassee FL
513 PM EDT Fri May 30 2025
FLC073-302145-
/O.CON.KTAE.SV.W.0113.000000T0000Z-250530T2145Z/
Leon FL-
513 PM EDT Fri May 30 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR SOUTHEASTERN LEON COUNTY...
At 512 PM EDT, a severe thunderstorm was located near Florida A and
M, moving east at 20 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Tallahassee, Woodville, Apalachee Regional Park, Miccosukee Road
Greenway, Indian Head Acres, Chaires Crossroads, Tallahassee Memorial
Hosp, Baum, J R Alford Greenway, Vereen, Capitola, St. Marks
Headwaters Greenway, Chaires, Southwood, Tom Brown Park, Governors
Square Mall, and Natural Bridge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Tallahassee.
&&
LAT...LON 3027 8424 3030 8425 3030 8427 3040 8426
3045 8427 3049 8425 3050 8404 3046 8404
3044 8407 3027 8408
TIME...MOT...LOC 2112Z 285DEG 19KT 3042 8419
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
42-DVD499
WWUS52 KTAE 302128
SVSTAE
Severe Weather Statement
National Weather Service Tallahassee FL
528 PM EDT Fri May 30 2025
FLC073-302138-
/O.CAN.KTAE.SV.W.0113.000000T0000Z-250530T2145Z/
Leon FL-
528 PM EDT Fri May 30 2025
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LEON COUNTY IS
CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Tallahassee.
&&
LAT...LON 3027 8424 3030 8425 3030 8427 3040 8426
3045 8427 3049 8425 3050 8404 3046 8404
3044 8407 3027 8408
TIME...MOT...LOC 2126Z 286DEG 16KT 3040 8411
$$
42-DVDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 2:09 PM EDT, 2 hours 41 minutes earlier.
Area forecast discussion, May 30, 2:09 PM EDT, 2 hours 41 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 209 PM EDT Fri May 30 2025 ...New NEAR TERM, SHORT TERM, LONG TERM, MARINE, FIRE WEATHER, HYDROLOGY... .NEAR TERM... (Through Saturday) Issued at 120 PM EDT Fri May 30 2025 An unstable airmass is in place across the region this afternoon ahead of an approaching cold front. Scattered storms have developed along the I-10 corridor aided by the seabreeze, with additional storms developing farthern north across central AL/GA closer to the frontal boundary. With stronger deep layer shear in place to the north, conditions are more favorable for strong to severe storms with these northern storms as they sag south through the late afternoon and evening. Damaging winds and hail will be the primary threats. While the severe threat should start to diminish after sunset, the activity will likely continue as the front moves south across Panhandle and Big Bend overnight. A drier airmass will follow the front on Saturday, with only some lingering PoPs for the SE Big Bend. Temperatures won't be significantly cooler, but dewpoints will be quite a bit lower, helping to keep the humidity much more pleasant. && .SHORT TERM... (Saturday night through Sunday night) Issued at 120 PM EDT Fri May 30 2025 Generally dry conditions are expected to persist through Sunday in the wake of the early weekend cold front. Only possible fly in the ointment is a shortwave dropping towards the Gulf Coast Sunday afternoon in the northwest flow aloft. These features can sometime yield unexpected thunderstorms in this type of flow pattern. However, lapse rates are not terribly impressive aloft, which should limit the instability available, given the dry air at the surface. Therefore, will leave PoPs out of the forecast for now, but continue to monitor through the weekend. Otherwise, seasonably warm temperatures are expected on Sunday, with highs in the lower 90s. && .LONG TERM... (Monday through Thursday) Issued at 120 PM EDT Fri May 30 2025 The eastern trough of the weekend will give way to a building ridge for next week, leading to a mostly dry and hot week. Temperatures will push into the mid 90s for most areas, with very limited rain chances until the ridge begins to break down late in the week. && .AVIATION... (18Z TAFS) Issued at 108 PM EDT Fri May 30 2025 VFR/MVFR outside of SHRA/TSRA influence this afternoon with increasing gusty winds as a front approaches. Scattered summertime convection now near KTLH and KECP with a broken line moving through from the north this evening. Periods of IFR will possible with stronger TSRA. Fog may be a concern near KTLH and KVLD if the front happens to stall, though that seems less likely at this time. && .MARINE... Issued at 120 PM EDT Fri May 30 2025 Southwest winds will shift to the northwest overnight in the wake of a cold front, approaching exercise caution levels. Winds will diminish through the weekend into next week as high pressure builds over the waters. && .FIRE WEATHER... Issued at 120 PM EDT Fri May 30 2025 A drier airmass will move into the region on Saturday in the wake of a front. RH values will drop into the 30s during both Saturday and Sunday afternoon, but remain above critical levels. The combination of higher mixing heights and modest transport winds will lead to high disperions Saturday afternoon. && .HYDROLOGY... Issued at 120 PM EDT Fri May 30 2025 With only scattered storms today, and dry conditions over the weekend and into next week, there are no significant flooding concerns. && .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested. However, spotters are always encouraged to safely report significant weather conditions when they occur by calling the office or tweeting us @NWSTallahassee. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 68 87 64 90 / 50 0 0 0 Panama City 69 86 69 86 / 40 0 0 0 Dothan 62 84 63 86 / 30 0 0 0 Albany 62 85 64 87 / 30 0 0 0 Valdosta 67 87 64 90 / 50 0 0 0 Cross City 68 87 63 89 / 60 10 0 0 Apalachicola 71 84 70 84 / 50 0 0 0 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...High Rip Current Risk through late tonight for FLZ108-112-114. GA...None. AL...None. GM...None. && NEAR TERM...Humphreys SHORT TERM...Camp LONG TERM....Camp AVIATION...Humphreys MARINE...Camp FIRE WEATHER...Humphreys HYDROLOGY...Camp
In the hours before
Special weather statement, May 30, 2:56 PM EDT, 1 hour 54 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
256 PM EDT Fri May 30 2025
FLZ018-028-118-127-128-301945-
Inland Taylor FL-Coastal Wakulla FL-Coastal Jefferson FL-
Inland Jefferson FL-Coastal Taylor FL-
256 PM EDT Fri May 30 2025
...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL WAKULLA...
SOUTHWESTERN JEFFERSON AND NORTHWESTERN TAYLOR COUNTIES THROUGH 345
PM EDT...
At 256 PM EDT, Doppler radar was tracking a strong thunderstorm 9
miles east of St. Marks, moving east at 15 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Scanlon, Econfina, Goose Pasture, Hells Half Acre, and Cabbage Grove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3008 8404 3007 8414 3019 8411 3019 8408
3023 8404 3025 8392 3022 8377 3010 8378
3001 8385
TIME...MOT...LOC 1856Z 283DEG 15KT 3015 8404
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
99-OLIVERSpecial weather statement, May 30, 3:04 PM EDT, 1 hour 46 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
204 PM CDT Fri May 30 2025
FLZ010-012-301945-
Inland Bay FL-Washington FL-
204 PM CDT Fri May 30 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN BAY AND
SOUTHEASTERN WASHINGTON COUNTIES THROUGH 245 PM CDT...
At 204 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southeast of Vernon, moving east at 20 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Vernon, Betts, Fountain, Singer Road, Saunders, Greenhead, Gainer
Spring, Bennett, Youngstown, Porter Lake, Smyrna, Spring Hollow, and
Riverside.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3062 8571 3058 8544 3057 8543 3057 8538
3033 8539 3032 8539 3045 8576
TIME...MOT...LOC 1904Z 285DEG 19KT 3052 8566
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
42-DVDSpecial weather statement, May 30, 4:12 PM EDT, 38 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
412 PM EDT Fri May 30 2025
FLZ013-326-302045-
Calhoun FL-Northern Liberty FL-
412 PM EDT Fri May 30 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN CALHOUN COUNTY IN
THE PANHANDLE OF FLORIDA AND NORTHWESTERN LIBERTY COUNTIES IN BIG
BEND FLORIDA THROUGH 445 PM EDT/345 PM CDT/...
At 412 PM EDT/312 PM CDT/, Doppler radar was tracking a strong
thunderstorm over Blountstown, moving east at 35 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Blountstown, Bristol, Telogia, Abe Springs, Sharpstown, Hosford,
Chipola, Kennys Mill, Nettle Ridge, Woods, Lowry, Blountstown
Airport, Hugh Creek, and Durham.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3035 8515 3053 8513 3050 8478 3046 8478
3046 8474 3032 8476
TIME...MOT...LOC 2012Z 273DEG 32KT 3044 8506
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
42-DVDSpecial weather statement, May 30, 4:35 PM EDT, 15 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
435 PM EDT Fri May 30 2025
GAZ120-302100-
Quitman GA-
435 PM EDT Fri May 30 2025
...A STRONG THUNDERSTORM WILL IMPACT QUITMAN COUNTY THROUGH 500 PM
EDT...
At 435 PM EDT, Doppler radar was tracking a strong thunderstorm over
Lakepoint Resort State Park, or 7 miles north of Georgetown, moving
southeast at 40 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Georgetown and Crossroads.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3198 8504 3198 8500 3197 8499 3197 8496
3194 8496 3193 8492 3192 8491 3179 8491
3187 8513 3189 8513 3194 8508 3196 8509
3197 8507 3199 8507
TIME...MOT...LOC 2035Z 293DEG 33KT 3199 8509
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
42-DVDSpecial weather statement, May 30, 4:41 PM EDT, 9 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
441 PM EDT Fri May 30 2025
FLZ016>018-027-326-302115-
Gadsden FL-Inland Jefferson FL-Northern Liberty FL-Inland Wakulla FL-
Leon FL-
441 PM EDT Fri May 30 2025
...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN WAKULLA...
SOUTHEASTERN GADSDEN...CENTRAL LIBERTY...WEST CENTRAL JEFFERSON AND
LEON COUNTIES THROUGH 515 PM EDT...
At 441 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Tallahassee State College to 14 miles
south of Greensboro. Movement was east at 30 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Tallahassee, Woodville, Tallahassee State College, Florida State
University, Midway, Florida A and M, Quincy, Doak Campbell Stadium,
Lake Bradford, Cody, Leon Sinks, Gaither Community Center,
Tallahassee Memorial Hosp, Florence, Walker Ford Community Center,
South City, Eight Mile Pond, Griffin Heights, Lowry, and Bloxham.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3019 8452 3027 8473 3030 8473 3029 8476
3037 8497 3061 8449 3056 8413 3043 8385
TIME...MOT...LOC 2041Z 286DEG 27KT 3047 8432 3037 8481
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
42-DVDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 2:56 PM EDT | Special Weather Statement | TAE | Jefferson | 49 min |
| May 30, 3:04 PM EDT | Special Weather Statement | TAE | Washington | 41 min |
| May 30, 4:12 PM EDT | Special Weather Statement | TAE | Liberty | 33 min |
| May 30, 4:41 PM EDT | Special Weather Statement | TAE | Leon | 34 min |
| May 30, 5:07 PM EDT | Special Weather Statement | TAE | Madison | 53 min |
| May 30, 5:17 PM EDT | Special Weather Statement | TAE | Calhoun | 28 min |
| May 30, 5:22 PM EDT | Severe Thunderstorm Warning | TAE | Jefferson, Lafayette, Madison, Taylor | 53 min |
| May 30, 6:15 PM EDT | Special Weather Statement | TAE | Madison | 45 min |
| May 30, 6:23 PM EDT | Special Weather Statement | TAE | Walton | 37 min |
| May 30, 7:00 PM EDT | Special Weather Statement | TAE | Gadsden | 45 min |
| May 30, 7:01 PM EDT | Special Weather Statement | TAE | Bay | 44 min |
| May 30, 7:04 PM EDT | Special Weather Statement | TAE | Lafayette | 26 min |
| May 30, 7:07 PM EDT | Severe Thunderstorm Warning | TAE | Bay, Walton, Washington | 38 min |
| May 30, 7:12 PM EDT | Special Marine Warning | TAE | 42 min | |
| May 30, 7:28 PM EDT | Special Weather Statement | TAE | Lafayette | 47 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.